How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. German Your Own Question
Dr. German
Dr. German, Doctor (MD)
Category: Health
Satisfied Customers: 3834
Experience:  MD
Type Your Health Question Here...
Dr. German is online now
A new question is answered every 9 seconds

doctor in the same practice who said I was on the wrong cocktail

This answer was rated:

Why would the other doctor have put me on the paxil as well with the other medications I was taking. Prior to seeing this new doctor I saw another doctor in the same practice who said I was on the "wrong cocktail". Prior to the paxil I was taking adderall, wellbutrin 300mg xl, and wellbutrin 100mg, qd and alprazolam prn and he changed my regimen to wellbutrin 300mg, had me stop taking the other 100mg of wellbutrin and added paxil. I had mentioned then that I felt tired during the day but not depressed and that what I was taking for wellbutrin was fine. I did notice a difference when I was taking the paxil however when i saw the new provider because the other one left she said she wants to get me to stop taking the alprazolam and the wellbutrin. If I am gaining weight with the paxil shouldn't I suggest that maybe she keep me just on the wellbutrin along with my adderall I take daily? I have more feelings of depression latley but im not sure if it's because I wasn't able to get my wellbutrin until yesterday and it's been a week since ive taken it. Is it normal to have nasea after not taking it for a ween and then taking it? Thank you
Hi, the reality is that a common problem among patients today is that many patients are being overmedicated.

So these cocktails and different combinations are not really necessary .

The doctor who is seeing you right now is doing the right thing ,give you exclusively what is necessary so You do not need to be overmedicated.

Although paxil can produce weight gain, alprazolam could also have the same side effect.

So at this moment , it is impossible to determine which of these medications have produced your weight gain , it could be one of them or both medications combined.

If your doctors uses Wellbutrin for depression, she will also need to use Alprazolam for your PTSD .At the end ,you will need to take two medications ,in which one of them Alprazolam can also produce weight gain.

On the other side , what she is probably trying to do is giving you only one medication ( PAXIL ), decreasing progressively the dose of alprazolam and wellbutrin, this medication (Paxil) will treat the PTSD and depression. In conclusion, this is a much better option ,only one medication and less side effects .

It is normal to experience nausea when the patient stops taking Wellbutrin abruptly ,it is a common withdrawal side effect.

If you like the answer,please click accept so I can get credit for my work. A bonus will always be sincerely appreciated.
Dr. German and 6 other Health Specialists are ready to help you
Customer: replied 5 years ago.
I was fine when I took the Wellbutrin and the Alprazolam but now I realize that I was taking the alprazolam three times a day which must have been why I was still feeling "sluggish" and "run down" as I put it when I brought this up to my previous doctor. I keep hearing all these bad things about paxil and I was wondering if I went back to just taking the wellbutrin and taking the alprazolam as needed for anxiety would make me feel better since I am realizing now that taking alprazolam during the day can make me drowsy and I was taking it tid. Im tired of trying new pills and I just want to stick with something that would make me have more energy during the day and not daydream or get distracted yet be on time for things. I have this huge issue with getting to appts on time or mailing things out on time. I don't know what it is but sometimes I feel as if I keep it in one spot that somehow it would dissapear and I wouldn't have to worry about it. Or when I have an appt or have to be at work by 8 I find myself waiting until the last minute to get ready when I could have got up alot earlier. I never really had an issue waking up in the morning until my accident. I found myself sleeping alot more, as this was not my first severe concussion yet my 3rd over the years and I was told that the more concussions the worse the symptoms and side effects. I have taken adderal for years and one would think that that particular medication would help with this but it only makes me calm and focused not hyper or "stimulated". The wellbutrin helped with the depression and I now know and realize what the alprazolam was doing to me during the day everyday I took it. I don't want to gain weight I feel as though that would worsen my depression as it has already been making my anxiety worse since ive taken the paxil. I don't want to just d/c my meds but I can't wait any longer to see my doctor as my appt isn't until the end of this month.
Every patient is different if Paxil has not worked for you , and the combination of Wellbutrin and Alprazolam ( decreasing the dose of Alprazolam ) is better and more beneficial , your doctor can continue with this combination better.

However, the most important thing , is for your doctors to give you what is really necessary ,no more medications than what You really need. The more medications you use , the greater risk of side effects .

So contact your doctor to determine what treatment could be better for you Paxil or Wellbutrin + Alprazolam .

In the meantime ,continue taking what your doctor prescribed you.

If you like the answer,please click accept so I can get credit for my work. A bonus will always be sincerely appreciated.
Dr. German and 6 other Health Specialists are ready to help you